Arkansas, 2012

Wildfire in Arkansas, July 22, 2012

July 22, 2012 · NWS LZK · 1 event in 1 county or zone

2 miles east of Pleasant Plains in Independence County burned 199 acres on the 22nd.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The Turkey Pen Hollow Fire 4.2 miles east of Pleasant Plains in Independence County burned 199 acres on the 22nd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 22, 1:17 PM CST, 43 minutes earlier.

Area forecast discussion, Jul 22, 1:17 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
217 PM CDT SUN JUL 22 2012

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
THERE/S REALLY NOT MUCH DIFFERENT TO TALK ABOUT THIS AFTERNOON.
HIGH PRESSURE WILL CONTINUE TO BE THE DOMINANT WEATHER FEATURE...
WITH WARM TEMPERATURES AND VERY LITTLE RAIN CHANCES CONTINUING.
OVERNIGHT LOWS WILL CONTINUE TO BE WARM...WITH READINGS IN THE 70S
TO NEAR 80.

LOW LEVEL MOISTURE WILL ALLOW FOR SCATTERED CLOUD COVER IN THE
AFTERNOON AND HIGHER DEWPOINTS...MAINLY OVER THE EASTERN HALF OF
THE AREA. HIGHS WILL BE IN THE 90S...WITH SOME LOCATIONS EXCEEDING
THE CENTURY MARK /MOST LIKELY IN THE WEST...WHERE DRIER AIR WILL
BE PRESENT/.
&&

.LONG TERM...THURSDAY THROUGH SUNDAY
UPPER FLOW PATTERN WILL BE UNDERGOING A SLIGHT SHIFT AROUND THE
START OF THE LONG TERM...WITH UPPER RIDGE EXPANDING ACROSS THE
ROCKIES...AND UPPER TROUGH DROPPING SE FROM CANADA INTO THE GREAT
LAKES REGION. AS THIS HAPPENS...FLOW OVER AR WILL BECOME NW
ALOFT...WITH A TROUGH AXIS FROM SHORTWAVE ACROSS THE GREAT LAKES
MOVING SOUTH INTO AR. AS A RESULT...DO MENTION AT LEAST SLIGHT
CHANCE POPS FOR THU INTO FRI AS THIS TROUGH AXIS MOVES SE ACROSS THE
STATE. BY NEXT WEEKEND HOWEVER...THE UPPER RIDGE TO THE WEST WILL
ATTEMPT TO EXPAND A BIT FURTHER EAST...DECREASING THE POPS ACROSS
AR...EXCEPT ACROSS THE NERN COUNTIES WITH THE CORE OF THE NW FLOW
ALOFT JUST NE OF THE STATE. TEMPS WILL GENERALLY BE IN THE 90S FOR
HIGHS...WITH TEMPS BEGINNING TO WARM LATE IN THE PERIOD. LOWS WILL
BE GENERALLY IN THE 60S AND 70S.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     76  98  76  99 /  10  10  10  10
CAMDEN AR         73  96  74  97 /  10  10  10  10
HARRISON AR       73  97  74  98 /  10  10  10  10
HOT SPRINGS AR    76  97  76  98 /  10  10  10  10
LITTLE ROCK   AR  76  97  76  98 /  10  10  10  10
MONTICELLO AR     75  96  76  97 /  10  10  10  10
MOUNT IDA AR      72  97  72  98 /  10  10  10  10
MOUNTAIN HOME AR  73  98  74  99 /  10  10  10  10
NEWPORT AR        75  97  75  98 /  10  10  10  10
PINE BLUFF AR     75  95  75  96 /  10  10  10  10
RUSSELLVILLE AR   75  98  74  99 /  10  10  10  10
SEARCY AR         74  96  75  97 /  10  10  10  10
STUTTGART AR      75  95  75  96 /  10  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...57 / LONG TERM...62
Hazardous weather outlook, Jul 22, 4:00 AM CST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN JUL 22 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SUN JUL 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE CENTRAL
AND SOUTH TODAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING.
THESE WILL DEVELOP IN ASSOCIATION WITH A DECAYING FRONTAL BOUNDARY.

HOT TEMPERATURES ARE AGAIN EXPECTED TODAY. HIGH TEMPERATURES WILL BE
IN THE 90S TO NEAR 100 DEGREES. HEAT INDICES WILL BE IN THE 100 TO
105 DEGREE RANGE IN THE SOUTHERN TWO THIRDS OF THE STATE.

A HIGH WILDFIRE DANGER CONTINUES DUE TO DROUGHT CONDITIONS AND DRY
VEGETATION. MOST COUNTIES HAVE BURN BANS IN PLACE. OUTDOOR BURNING
OF ANY KIND IS STRONGLY DISCOURAGED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY

THE OPPRESSIVE HEAT WILL CONTINUE TO BE A SIGNIFICANT THREAT THROUGH
THE PERIOD AS TEMPERATURES HOVER AROUND 100 DEGREES. HEAT INDICES
WILL RANGE FROM 100 TO 105 DEGREES DURING THE AFTERNOON HOURS. A FEW
LOCATIONS MAY BRIEFLY EXCEED 105 DEGREES.

THE WILDFIRE DANGER WILL ALSO CONTINUE TO BE A CONCERN AS HOT AND
DRY CONDITIONS ALONG WITH THE ONGOING DROUGHT AND DRY VEGETATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Independence

When
July 22, 2:00 PM CST to 9:00 PM CST
Where
Independence forecast zone
Reported by
Park/Forest Service
Coordinates
35.742, -91.570 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386669.